Alert archive / Georgia / Dense Fog Advisories in 2021
Dense Fog Advisory 3, NWS Atlanta, GA
NWS Atlanta, GA issued this dense fog advisory at Jan 23, 2021, 12:45 AM EST for 20 counties in Georgia. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 23, 2021, 12:45 AM EST (05:45 UTC)
- Expired
- Jan 23, 2021, 6:26 AM EST
- In force
- 6 hr
- Issued by
- NWS Atlanta, GA
Counties Bleckley County, GA, Crisp County, GA, Dodge County, GA, Dooly County, GA, Emanuel County, GA, Glascock County, GA, Houston County, GA, Jefferson County, GA, Johnson County, GA, Laurens County, GA, Montgomery County, GA, Pulaski County, GA, Telfair County, GA, Toombs County, GA, Treutlen County, GA, Twiggs County, GA, Washington County, GA, Wheeler County, GA, Wilcox County, GA, Wilkinson County, GA
The radar
The Robins AFB radar (KJGX), 43 km from the middle of the area, began a volume at 05:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 5.8 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2589 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- -104 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
291 WWUS72 KFFC 230545 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 1245 AM EST Sat Jan 23 2021 GAZ074>076-083>086-095>098-105>113-231300- /O.NEW.KFFC.FG.Y.0003.210123T0545Z-210123T1300Z/ Washington-Glascock-Jefferson-Twiggs-Wilkinson-Johnson-Emanuel- Houston-Bleckley-Laurens-Treutlen-Dooly-Crisp-Pulaski-Wilcox- Dodge-Telfair-Wheeler-Montgomery-Toombs- Including the cities of Swainsboro, Warner Robins, Dublin, Cordele, and Vidalia 1245 AM EST Sat Jan 23 2021 ...DENSE FOG ADVISORY IN EFFECT UNTIL 8 AM EST THIS MORNING... * WHAT...Visibility less than one mile in dense fog. * WHERE...Portions of central, east central and southeast Georgia. * WHEN...Until 8 AM EST this morning. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$
1 follow-up statement
772 WWUS72 KFFC 231126 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 626 AM EST Sat Jan 23 2021 GAZ074>076-083>086-095>098-105>113-231230- /O.CAN.KFFC.FG.Y.0003.000000T0000Z-210123T1300Z/ Washington-Glascock-Jefferson-Twiggs-Wilkinson-Johnson-Emanuel- Houston-Bleckley-Laurens-Treutlen-Dooly-Crisp-Pulaski-Wilcox- Dodge-Telfair-Wheeler-Montgomery-Toombs- Including the cities of Swainsboro, Warner Robins, Dublin, Cordele, and Vidalia 626 AM EST Sat Jan 23 2021 ...DENSE FOG ADVISORY IS CANCELLED... Although widespread dense fog is no longer expected, some isolated reductions to visibility could still lead to some travel concerns this morning and motorists are urged to use caution. $$
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this dense fog advisory went out at Jan 22, 8:36 PM EST, 4 hours 9 minutes earlier.
Area forecast discussion, Jan 22, 8:36 PM EST, 4 hours 9 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 836 PM EST Fri Jan 22 2021 .UPDATE... Only minor tweaks made to the dewpoints from the afternoon forecast as drier air continues to move into the area. Otherwise, the forecast continues on track with clearing of showers across far central Georgia, which has largely happened at this point. Mainly just some cloud cover left behind that should clear the area through the overnight hours, leading to clear skies. Overnight temperatures are forecast to be in the 30s and lower 40s across the area. Reaves && .PREV DISCUSSION... /Issued 628 PM EST Fri Jan 22 2021/ ..Updated for 00Z Aviation Discussion... PREV DISCUSSION... /Issued 216 PM EST Fri Jan 22 2021/ SHORT TERM /Tonight through Saturday Night/... Current radar loop shows area of rain across central and south GA moving south and east this afternoon. This area of rain should be out of the CWA just before sunset with a drier airmass and clear skies moving in tonight. Seeing dewpoints in the 30s across N GA indicating the drier air is already beginning to filter into the state. The clearing trend is expected to continue tonight through Sat as high pressure builds in from the north. This ridge will not be very strong and will be short lived across the region. Will see increased cloud cover Sat evening ahead of next weather system to move into the state at the beginning of the extended period. Low temps tonight and Sat night expected to dip into the 30s ands 40s with high temps Sat in the 50s and lower 60s. 01 LONG TERM /Sunday through Friday/... Medium-range models remain in surprisingly good agreement through the end of next week. Period starts out dry and mild with weak upper ridging across the region Sunday. Precipitation chances return quickly as upper flow turns southwesterly by Sunday night. Upper trough/short wave lifts well north of the state Monday, however, associated deep surface low lifting into the Ohio Valley pulls a rather sharp frontal boundary across the forecast area by late in the day through the overnight period into early Tuesday. Warm, moist airmass surging north ahead of the front provides some instability and despite the lack of strong mid/upper dynamics, sufficient shear and marginal instability means we will need to keep an eye on this system for some, at least isolated, severe weather potential. Bit of a break behind this system on Tuesday, but moisture return Wednesday ahead of the next system approaching in the fairly progressive upper pattern sets precipitation chances back on the increase ahead of the next short wave and associated surface low moving across the central/southern Appalachians Thursday. 20 AVIATION... 00Z Update... Back edge of cloud shield has just cleared the metro taf sites and will clear AHN over the next hour leaving clear skies. As the last of the precip continues to push south, MVFR cigs at MCN/CSG should clear leaving mainly mid level cloud cover in its wake before SKC conditions likely for Saturday. NW winds across the area should flip to the NE just after daybreak before shifting W shortly after remaining west through the rest of the taf cycle around 5 to 8 kts on Saturday. //ATL Confidence...00Z Update... High confidence on all elements Reaves && .PRELIMINARY POINT TEMPS/POPS... Athens 61 34 57 34 / 30 0 0 0 Atlanta 57 34 57 38 / 50 0 0 5 Blairsville 54 28 55 31 / 5 5 0 0 Cartersville 57 30 57 36 / 20 0 0 0 Columbus 59 39 60 42 / 100 20 0 10 Gainesville 60 34 56 35 / 10 0 0 0 Macon 58 36 61 38 / 100 20 0 10 Rome 58 30 56 35 / 10 0 0 0 Peachtree City 57 33 59 37 / 80 5 0 5 Vidalia 58 42 60 40 / 100 20 0 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...01 LONG TERM....20 AVIATION...Reaves
Hazardous weather outlook, Jan 22, 10:33 PM EST, 2 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1033 PM EST Fri Jan 22 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-240345- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1033 PM EST Fri Jan 22 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Locally heavy rainfall is possible over the mountains Sunday through Monday. Thunderstorms are possible late Sunday night into Tuesday and again on Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
Nearby
Dense Fog Advisories in Georgia, 2021Every dense fog advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.